MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-6-20-HELIX
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis (b)(4): equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5), 0.0165¿ mandrel as found condition: the echelon-10 micro catheter and axium coil were returned for analysis returned within shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: the axium pusher was found bent at 1.2cm and 27.0cm from the proximal end (figures c, d).The axium implant coil was found separation from the pusher at the detach element (figure e) and stuck within the echelon-10 (figures g.H).The implant coil was found stretched and damaged with the polypropylene filament broken (figures g, h, i).No flash or hub mold were found within the hub.No damages or irregularities were found with the echelon-10 micro catheter hub, catheter body, distal tip, or marker bands.Testing/analysis: the micro catheter was flushed, and a small amount of dried blood was flushed out of the micro catheter.The returned implant coil could not be removed from the micro catheter as it was found stuck and cannot be used for resistance testing due to the damages.The echelon-10 total length was measured to be 153.2cm and the useable length was measured to be ~145.1cm which is within specification (specification: total (ref) = 155cm, usable: 144cm ± 1.5cm).The echelon-10 micro catheter was flushed; water and a small amount of dried blood exited the distal end.An in-house 0.0165¿ mandrel was inserted into the echelon-10 micro catheter hub, through the catheter body and became stuck at ~44.0cm from the proximal end.The implant was observed to have bunched up at this location (potentially due to the mandrel pushing the broken implant distally).No damages or irregularities were found with the catheter at the location of the resistance.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿ were confirmed as resistance was encountered during in-house mandrel resistance testing.However, the cause of the resistance could not be determined.No damages or irregularities were found with the echelon-10 micro catheter that would contribute towards the resistance.Dried blood was found within the micro catheter which could have contributed towards the resistance.The returned axium pusher was found bent, and the customer report of ¿coil stretch¿ was confirmed.It is possible the damages occurred during the attempt to push the coil into the micro catheter against the reported resistance.The axium coil is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil encountered resistance in the echelon catheter and was found stretched.The patient was undergoing aneurysm embolization for treatment of a saccular, unruptured aneurysm in the posterior communicating artery.The accessed vessel was the femoral artery.It was noted the patient's blood flow was normaland vessel tortuosity was normal.It was reported that during the embolization of the posterior communicating artery aneurysm, the microcatheter was successfully placed in place and the qc-6-20-helix was inserted.During the insertion process, it was found that the spring coil was stretched.During the withdrawal process, the microcatheter was very astringent and the spring coil system could not be withdrawn, so the entire system was withdrawn as a whole.After replaced with the new microcatheter and spring coil, the filling was successfully performed.It was reported there was catheter resistance that occurred in the middle section.It was reported there was coil resistance/stuck in the middle of the catheter.There was coil damage observed on the implant.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Additional information was received reporting the cause of the coil stretch was not determined.The coil came out of the introducer sheath smoothly.It is unknown if there were any issues that resulted in the damage that was found.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20157577
Report Number9617601-2024-00164
Device Sequence Number20931971
Product Code KRD
UDI-Device Identifier00847536037434
UDI-Public00847536037434
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2025
Device Model NumberQC-6-20-HELIX
Device Catalogue NumberQC-6-20-HELIX
Device Lot Number225329193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Initial Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale